Advanced search
Start date
(Reference retrieved automatically from Web of Science through information on FAPESP grant and its corresponding number as mentioned in the publication by the authors.)

Bayesian analysis of skew-normal independent linear mixed models with heterogeneity in the random-effects population

Full text
Barbosa Cabral, Celso Romulo [1] ; Lachos, Victor Hugo [2] ; Madruga, Maria Regina [3]
Total Authors: 3
[1] Univ Fed Amazonas, Dept Estat, Manaus, Amazonas - Brazil
[2] Univ Estadual Campinas, Dept Estat, IMECC, BR-13083859 Sao Paulo - Brazil
[3] Fed Univ Para, Fac Estat, BR-66059 Belem, Para - Brazil
Total Affiliations: 3
Document type: Journal article
Source: JOURNAL OF STATISTICAL PLANNING AND INFERENCE; v. 142, n. 1, p. 181-200, JAN 2012.
Web of Science Citations: 13

We present a new class of models to fit longitudinal data, obtained with a suitable modification of the classical linear mixed-effects model. For each sample unit, the joint distribution of the random effect and the random error is a finite mixture of scale mixtures of multivariate skew-normal distributions. This extension allows us to model the data in a more flexible way, taking into account skewness, multimodality and discrepant observations at the same time. The scale mixtures of skew-normal form an attractive class of asymmetric heavy-tailed distributions that includes the skew-normal, skew-Student-t, skew-slash and the skew-contaminated normal distributions as special cases, being a flexible alternative to the use of the corresponding symmetric distributions in this type of models. A simple efficient MCMC Gibbs-type algorithm for posterior Bayesian inference is employed. In order to illustrate the usefulness of the proposed methodology, two artificial and two real data sets are analyzed. (C) 2011 Elsevier B.V. All rights reserved. (AU)

FAPESP's process: 10/01246-5 - Linear and non-linear models with scale mixtures of skew-normal distributions
Grantee:Víctor Hugo Lachos Dávila
Support type: Scholarships abroad - Research